Louisiana, 2016Damaging Wind and Lightning Strikes in Louisiana, February 15, 2016
February 15, 2016 · NWS SHV · 3 events in 2 counties and zones
Scattered to numerous showers and thunderstorms developed along a southeast moving cold front across Northwest Louisiana during the morning and afternoon hours of Monday, February 15th. Lift was produced by an upper level trough which moved south and east out of the Southern Plains and into the Lower Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous showers and thunderstorms developed along a southeast moving cold front across Northwest Louisiana during the morning and afternoon hours of Monday, February 15th. Lift was produced by an upper level trough which moved south and east out of the Southern Plains and into the Lower Mississippi Valley. Cold temperatures aloft resulted in many of these storms producing small hail, mostly pea to half inch size. These thunderstorms were also prolific cloud to ground lightning producers. There were a few reports of lightning hitting structures across Northwest Louisiana during the morning hours of February 15th. These showers and thunderstorms spread farther southeast along the front during the late morning hours, with an isolated severe thunderstorm producing damaging winds which blew solar panels off of a home in Natchitoches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 15, 7:24 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Feb 15, 7:24 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
724 AM CST MON FEB 15 2016
.DISCUSSION...
EARLY THIS MORNING A SURFACE LOW PRESSURE SYSTEM WAS CENTERED OVER
EAST TEXAS ALONG INTERSTATE 20 BETWEEN TYLER AND LONGVIEW TEXAS
WITH A NEARLY STATIONARY BOUNDARY REACHING TO THE NORTHEAST ALONG
THE LOUISIANA/ARKANSAS BORDER AND INTO NORTHERN MISSISSIPPI...
WHILE A COLD FRONT TRAILED SOUTHWEST FROM THE CENTER INTO WEST
TEXAS INTO ANOTHER SURFACE LOW PRESSURE SYSTEM. ALOFT A TROUGH OF
LOW PRESSURE WAS MOVING ACROSS EASTERN OKLAHOMA AND INTO
NORTH CENTRAL TEXAS...AND PROVIDING A NUDGE TO THE SURFACE LOW
AND ASSOCIATED FRONTAL SYSTEMS. /06/
&&
.AVIATION...
FOR THE 15/12Z TERMINAL FORECAST...IFR/MVFR FLIGHT CATEGORIES WILL
PREVAIL ACROSS THE FOUR STATE REGION THROUGH MUCH OF THE
DAY...WITH SHOWERS AND THUNDERSTORMS FOR MUCH OF THE AREA AND
FORECAST TERMINALS...ALONG AND NEAR THE INTERSTATE 20 CORRIDOR AND
NORTH TO THE INTERSTATE 30 CORRIDOR. AS THE UPPER TROUGH SWINGS
EAST INTO ARKANSAS AND LOUISIANA THE FRONTAL BOUNDARIES AND
SURFACE LOW WILL MOVE SOUTHEAST AND OUT OF THE REGION DURING THE
AFTERNOON. DRIER AIR WILL MOVE INTO THE FOUR STATE REGION
RETURNING VFR CEILINGS AND VISIBILITIES DURING THE LATE AFTERNOON
AND EARLY EVENING. SURFACE WINDS WILL BE SOUTHERLY TO SOUTHWEST
AHEAD OF THE SURFACE LOW AND COLD FRONT AND BECOME NORTHEAST TO
NORTHWEST AND NORTH AFTER PASSAGE. WIND RETURN TO LIGHT AND
VARIABLE AND NEAR CALM DURING THE EVENING AND QUICKLY BACK TO
WEST TO SOUTHWEST BY EARLY TUESDAY. /06
&&
.PREV DISCUSSION... /ISSUED 419 AM CST MON FEB 15 2016/
DISCUSSION...
A LINE OF THUNDERSTORMS HAS BEEN ONGOING MOST OF THE NIGHT ALONG A
STALLED COLD FRONT LOCATED ROUGHLY ALONG A LINE FROM NORTHWEST
WOOD COUNTY...TO NEAR ATLANTA TX...TO NORTH OF MAGNOLIA AR AND
FARTHER TO THE EAST NORTHEAST. MOST OF THE PRECIP IS POST FRONTAL
BUT HAS BEEN SHOWING SOME FAIRLY STRONG RAIN RATES. A SHORTWAVE
TROUGH CURRENTLY DIVING SOUTHEAST THROUGH OKLAHOMA WILL MOVE OVER
THE ARKLATEX BY THIS AFTERNOON. THE APPROACH OF THE TROUGH SHOULD
CONTINUE TO RESULT IN CONVECTION ALONG AND BEHIND THE FRONT AS
WELL AS IN SOME ADDITIONAL SCATTERED DEVELOPMENT FARTHER SOUTH.
THE UPPER TROUGH AXIS AND COLD FRONT WILL MOVE ACROSS AND OUT OF
THE AREA BY LATE THIS AFTERNOON OR EARLY EVENING BRINGING RAIN
CHANCES TO A QUICK END. THE NAM WAS GENERALLY PREFERRED WITH
REGARDS TO POPS DURING THE NEXT 24 HOURS AS PREVIOUS RUNS HAVE
SEEMED TO VERIFY WELL. THE HIGHEST RAIN TOTALS WILL GENERALLY BE
BETWEEN THE INTERSTATE 20 AND INTERSTATE 30 CORRIDORS. SOME
LOCATIONS COULD SEE RAINFALL AMOUNTS UP TO ONE AND HALF INCHES.
ANOTHER WEAK COLD FRONT IS EXPECTED TO ARRIVE ON TUESDAY BUT
THERE WILL BE FEW IMPACTS OTHER THAN A SHIFT IN WIND DIRECTION.
LACK OF UPPER LEVEL SUPPORT AND MOISTURE WILL KEEP THIS FRONTAL
PASSAGE DRY. NO RAIN AND SHARPLY WARMING TEMPERATURES ARE EXPECTED
THROUGH THE LATTER HALF OF THIS WEEK AS THE AXIS OF AN UPPER RIDGE
MOVES OVERHEAD. STRONG SURFACE CYCLOGENESIS LEE OF THE ROCKIES
SHOULD RESULT IN SOME GUSTY SOUTH WINDS THURSDAY AND FRIDAY. THE
EFFECTS OF TODAY'S RAINFALL WILL GENERALLY BE SHORT-LIVED AND
SOILS ARE STILL RELATIVELY DRY. THIS SHOULD RESULT IN ANOTHER
COUPLE OF DEGREES OF WARMTH. THEREFORE...HAVE GENERALLY TRENDED A
COUPLE OF DEGREES ABOVE GUIDANCE VALUES FOR THURSDAY AND FRIDAY.
MANY LOCATIONS COULD SEE DAYTIME TEMPERATURES NEAR OR ABOVE 80
DEGREES F.
THE NEXT SIGNIFICANT CHANCE FOR RAIN APPEARS TO BE NEXT SUNDAY AND
INTO MONDAY. MEDIUM RANGE MODELS ARE SUGGESTING IT WILL BE A
FAIRLY SIMILAR SETUP TO WHAT WE ARE HAVING TODAY.
/09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 44 75 41 / 70 10 0 0
MLU 62 40 70 39 / 70 10 0 0
DEQ 63 37 69 36 / 50 0 0 0
TXK 62 42 70 38 / 80 0 0 0
ELD 58 40 70 39 / 80 10 0 0
TYR 67 46 74 42 / 40 0 0 0
GGG 65 43 74 41 / 60 0 0 0
LFK 71 44 75 45 / 50 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06/09
Hazardous weather outlook, Feb 15, 6:07 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 AM CST MON FEB 15 2016
LAZ019>022-161200-
WINN-GRANT-CALDWELL-LA SALLE-
607 AM CST MON FEB 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A COUPLE OF ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH
EARLY THIS EVENING ACROSS PORTIONS OF NORTH CENTRAL LOUISIANA
ROUGHLY SOUTHEAST OF A LINE FROM COLFAX TO MONROE. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORMS WILL BE POSSIBLE SUNDAY AS A STRONG COLD FRONT AND
UPPER LEVEL TROUGH APPROACH THE AREA. SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017-018-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-
MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-
607 AM CST MON FEB 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS ARE LIKELY TODAY AND SHOULD MOVE OUT OF THE AREA BY
EARLY THIS EVENING. A FEW STORMS COULD BECOME STRONG CAPABLE OF
PRODUCING SMALL HAIL...GUSTY WINDS...AND HEAVY DOWNPOURS. RAINFALL
AMOUNTS BETWEEN ONE AND TWO INCHES ARE POSSIBLE MAINLY ACROSS
NORTHERN LOUISIANA NORTH OF INTERSTATE 20 AND SOUTHERN ARKANSAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORMS WILL BE POSSIBLE SUNDAY AS A STRONG COLD FRONT AND
UPPER LEVEL TROUGH APPROACH THE AREA. SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
09
In the hours before
Special weather statement, Feb 15, 9:13 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 AM CST MON FEB 15 2016
LAZ001-002-151600-
BOSSIER LA-CADDO LA-
913 AM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO AND
SOUTHWESTERN BOSSIER PARISHES UNTIL 1000 AM CST...
AT 912 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
MOVING INTO SOUTHWEST SHREVEPORT...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...GREENWOOD...EASTWOOD...FOSTERS...RED CHUTE...
FORBING...FERGUSON...BARKSDALE AIR FORCE BASE...SLIGO...BODCAU AND CROSS
LAKE.
LAT...LON 3232 9391 3249 9400 3267 9362 3243 9350
TIME...MOT...LOC 1512Z 245DEG 49KT 3244 9387
13
Lightning, Bossier
- When
- February 15, 9:30 AM CST
- Where
- Bossier County, 0.33 mi E of Vanceville
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 32.599, -93.724
Lightning struck a home on Crighton Ridge in the Autumn Ridge subdivision in North Bossier City.
Lightning, Bossier
- When
- February 15, 9:30 AM CST
- Where
- Bossier County, 0.31 mi SE of Honore
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 32.567, -93.726
Lightning struck a home in the Chez Moi Garden Subdivision in North Bossier City.
Thunderstorm Wind, Natchitoches
- When
- February 15, 11:00 AM CST
- Where
- Natchitoches County, 0.87 mi SW of Natchitoches
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.761, -93.090
Strong winds blew down solar panels off of a home in Natchitoches.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Florida, February 15, 20163 injured · $5.2 million · EF3 · 13 events
- Tornadoes and Hail in Mississippi, February 15, 20162 injured · $3.2 million · EF2 · 50 events
- Tornadoes and Hail in Alabama, February 15 to 16, 20161 injured · $1.7 million · EF2 · 38 events
- Damaging Winds in Florida, February 15, 2016$117,000 · 70 kt wind · 52 events
- Heavy Snow in Ohio, February 15 to 16, 2016$1.1 million · 4 events
- Winter Storm in New York, February 15 to 16, 2016$295,000 · 17 events
- Heavy Snow in Pennsylvania, February 15 to 16, 2016$550,000 · 3 events
- Winter Weather in Vermont, February 15 to 16, 2016$160,000 · 16 events
- Damaging Winds and Winter Weather in Georgia, February 15 to 16, 2016$115,000 · 70 kt wind · 12 events
- Hail and Damaging Winds in Mississippi, February 15, 2016$77,000 · 1 in hail · 11 events
- Tornado and Hail in Mississippi, February 15, 20162 injured · EF1 · 5 events
- Tornadoes and Damaging Winds in Alabama, February 15, 2016EF1 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612151, 612152, 613898.